I am around seven months post RAI for treatment of Graves Disease; I went very hypothyroid end of August 2012. I am on 125 mcg Generic Levothyroxine for 2 months (started back 9/20/12). Prior I was on 75 mcg and 100 mcg Synthroid. I am still feeling some signs of hypothyroidism like not losing weight especially in the middle (despite excellent diet and exercise for a very long time), feeling fatigued mid afternoon on, some confusion and memory issues, hair loss, and achy stiff muscles/joints especially in calves and knees. I am 53 and my menstrual cycles have disappeared also. I am concerned my endocrinologist will lower my Levothyroxine dosage to 112 mcg and I know, if for instance, my Free T3 goes down due to this, I will really feel horrible as anything lower than a Free T3 of 2.9, I do not feel right. I also feel hypothyroid with TSH of anything over 1.5. My endocrinologist believes for an over 50 TSH should be between 2-3. Is this all normal post RAI as I thought after this many months I would be feeling better? I read different dosing guidelines for Levothyroxine like this one: 1.7 mcg/kg/day and I am 163 pounds so it seems 125 mcg of Generic Levothyroxine may be right for me? (In 2-1/2 years with Graves treatments I gained 25 lbs total on both Methimazole and now post RAI):
The TSH range may vary from patient the patient, typically we should for 0.5-2.5 but adjust this based an individual situations. You need to talk to your endocrinologist regarding specific changes and response to these changes.
Thank you Dr. Lupo for your response; unfortunately I am not having an easy time working with my endocrinologist and he is not listening to my symptoms. He has told me and others numerous times he goes only by lab values; why others have left him. So I am looking to move on to a physician who will really work with me with both lab values and how I feel.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.